Are Fertility Drugs Safe?
Some worry that taking fertility drugs such as Clomid may cause a condition called Ovarian Hyperstimulation Syndrome (OHS).
Fertility treatments such as In Vitro Fertilization (IVF) require the use of injectable fertility medications to stimulate the development of eggs (oocytes) in the ovaries.
Ovarian Hyperstimulation Syndrome (OHS) is an excessive response to fertility medications, where too many egg sacs (follicles) form and the ovaries become enlarged. This is rare and most cases are mild, but rarely the condition is severe and can lead to serious illness or death. Symptoms of OHS may include a swollen or bloated tummy, mild pain in the lower tummy or feeling nauseous. A small number of women may develop severe OHS, which can cause rapid weight gain, abdominal pain, vomiting and shortness of breath.
During treatment, your fertility specialist will perform frequent ultrasounds in order to closely monitor the number of follicles produced in response to the ovarian stimulation medications in order to avoid OHS and dosages may be adjusted accordingly.
At Morgan Fertility we take very careful steps to ensure our patients do not become overstimulated.
We ask patients to come in for monitoring 2-3 times per week and adjust medications according to their body's natural response to the fertility drugs.
We give patients online access to same-day test results via a secure online patient portal so they can check their own results quickly and discreetly.
We also call our patients to review results in personal way so that we can answer any questions and receive input.
We take great care to empower our patients to come alongside us to ensure a safe and healthy treatment cycle that will end in the very best outcome possible.